Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dry mouth after having cortisone injection?

Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 1412 Questions

default
Posted on Mon, 11 Aug 2014 in Brain and Spine
Question: I r'cvd a C7 epidural injection of cortisone yesterday and am today experiencing dry mouth, tingling lips, and tingling legs (although the legs happens often). Could this be related to the injection? Anything I should be doing?
doctor
Answered by Dr. Dariush Saghafi 4 hours later
Brief Answer:
Possibly related/Not absolutely clear at this time

Detailed Answer:
Good morning Ms. XXXXXXX My name is Dr. Saghafi and I would like to answer your question on the symptoms you're experiencing following your injection of cortisone yesterday.

As I understand your situation you had an epidural injection of cortisone within the past 24-48 hrs. and have been experiencing dry mouth, tingling lips, and tingling legs. You also state that the tingling in the legs happens at times not necessarily just after this injection occurred.

Typically, following a cervical epidural injection a number of side effects have been reported to occur such as brief spells of numbness and tingling although I believe that in this case since your injection was in the cervical region and since you report having tingling in the legs before this injection I believe the likelihood of the tingling in the legs being related is very low.

Dry mouth and tingling lips also can be considered rare but possible side effects of the injection. We also should ask whether or not you may have had any of these symptoms while on KEPPRA for seizures because that medication can in fact cause any and all of the side effects you mention.

If these symptoms are due to the injection itself then, I expect they will subside within a few days. If they persist then, I would say that something else may be going on to cause them as opposed to the injection itself.

Please do not hesitate to let us know how things go and if there are any other questions.


Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Cortisone

doctor1 MD

My 9 year old daughter has a rash on her upper and lower legs right after bath. She didn t wash the area because it started bothering her in shower. She has no fever or sore throat. I used cortisone on rash and gave her Benadryl. What do you think could be the source of this rash.

doctor1 MD

I have leaking heart valves and am on blood pressure meds. 3 weeks ago I had a cortisone shot in my back for spinal stenosis, and now for the last 3-4 days I have had irregular hear beat, also faster than ususal, and unstable blood pressure. Is this connected with the cortisone shot, and if so will it abate soon?

doctor1 MD

I am 56 yr old white female. Was having pain and swelling inthe submandibular lymph nods after eating associated with chronic infections of the lymph nods. Referred to a major medical center for treatment and I recently had Sialendoscopy and Dx with Sjournes Syndrome and told I would need Cortisone injections into the salivary glands every 3-4 months and then repeated Sialendoscopy yearly to reduce the scar tissue. I can't find any info about Cortisone injections into the salivary glands, any info would be most helpful to me.

doctor1 MD

Hello Dr.I am hiv+ but that is very much under control. The alopecia areatta began before my diagnosis and even with treatment of the hiv and cortisone shots, there is very little improvement. Rogaine helped my eyebrows but made my head hair worse. Do you have any recommendations?

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the condition went down a lot and he told me it could be a heat rash . however it came back again though, I did...